Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 368, NWS Nashville, TN

August 10, 2006Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2006, 4:23 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 4:23 PM CDT (21:23 UTC)
Expired
Aug 10, 2006, 5:15 PM CDT
In force
52 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Houston County, TN, Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:33 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 10, 2:33 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT THU AUG 10 2006

.SHORT TERM...(THROUGH SAT)
CURRENT...CONVECTION HAS FIRED UP OVER SW COUNTIES...MOST LIKELY ASSOCIATED
WITH OUTFLOW BOUNDARY FROM YESTERDAY. OTHER STORMS OCCURRING TO OUR
N AND NW...ALSO FROM OUTFLOW BOUNDARIES. OVER CWA...WHERE SUNSHINE
HAS HAD MOST INFLUENCE...TEMPS HAVE CLIMBED INTO MID 90S AND HEAT
INDICES OF 100 TO 105 QUITE COMMON.

OUTFLOW BOUNDARIES TO OUR N AND NW MAY BE PLAYERS LATER TONITE...MAINLY
OVER NORTHERN COUNTIES WHERE WILL HAVE A LITTLE HIER POP. MAIN PROBLEM
WILL BE HEAVY RAIN AND STRONG ACCOMPANYING DOWNDRAFT WINDS.

ON FRI...MUCH WELCOME RELIEF FROM HEAT AS APPEARS MAY GET ACTUAL
FROPA...IF GFS IS RIGHT. WILL GO WITH LIKELY POPS...AND THEN LOWER
POPS FOR FRI NITE AND SAT. HAVE ALSO LOWERED TEMPS QUITE A BIT FOR
FRI NITE...AND ESPECIALLY SAT. MID 80S SAT WILL SEEM LIKE A COLD
WAVE.

.LONG TERM...
UPPER RIDGE STARTS BUILDING BACK INTO MID STATE SUN AND BEYOND
WITH WARMING TEMPS AND ONLY LO CHANCE DIURNAL POPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    75  88  68  84 /  40  60  20  10
CLARKSVILLE  73  87  65  84 /  40  60  10  10
CROSSVILLE   70  82  66  78 /  40  60  40  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Aug 10, 5:30 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU AUG 10 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST
LATER TODAY AND TONIGHT...WHILE STRONG THUNDERSTORMS ARE POSSIBLE
ELSEWHERE. THE MAIN THREAT IS STRONG TO POSSIBLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LOCALLY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:03 PM CDTSevere Thunderstorm WarningOHXWayne27 min
Aug 10, 1:19 PM CDTSevere Thunderstorm WarningOHXLawrence26 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningOHXWayne25 min
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningOHXMontgomery30 min
Aug 10, 5:31 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson29 min
Aug 10, 5:35 PM CDTFlash Flood WarningOHXBenton, Humphreys115 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner30 min
Aug 10, 5:58 PM CDTFlash Flood WarningOHXSumner3 hr
Aug 10, 5:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Aug 10, 6:17 PM CDTFlash Flood WarningOHXDickson, Humphreys118 min
Aug 10, 6:22 PM CDTSevere Thunderstorm WarningOHXClay, Overton23 min
Aug 10, 6:24 PM CDTFlash Flood WarningOHXWilson2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.